Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 121, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 29, 2001, 1:11 PM MDT for Quay County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 29, 2001, 1:11 PM MDT (19:11 UTC)
- Expired
- Aug 29, 2001, 2:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Quay County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542 WUUS55 KABQ 291912 SVRABQ NMC037-292015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 111 PM MDT WED AUG 29 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 215 PM MDT * AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL QUAY COUNTY NEAR GLENRIO...OR ABOUT 31 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 20 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3513 10328 3507 10306 3554 10304 3538 10317
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:00 AM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 29, 11:00 AM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT WED AUG 29 2001 CLOUD SWIRL OVR SCNTRL MTNS AND LINGERING CLOUDS NE...AHEAD OF 500 MB TROF...INDICATIVE OF AVBL MID LVL MOISTURE IN THE EAST AND PSBL DYNAMIC FEATURES TO FUEL MORE THAN JUST TOKEN TSTM DVLPMNT LTR TODAY IN ERN NM. DRAWBACKS...SFC HEATING SOMEWHAT LIMITED AND MAY STILL BE SOMEWHAT CAPPED ALFT. SO WILL UP POPS IN E BY 10 TO 20 PERCENT TODAY/TONIGHT. WILL ALSO UPDATE WORDING FOR TODAY MOST ZONES. EAP .ABQ...NONE
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.